Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 17, 2013, 3:33 PM CDT for 13 counties in Texas. It took effect at Apr 18, 2013, 9:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 3:33 PM CDT (20:33 UTC)
- In effect from
- Apr 18, 2013, 9:00 AM CDT
- Expired
- Apr 18, 2013, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bandera County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 53 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2652 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
814 WWUS84 KEWX 172033 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 333 PM CDT WED APR 17 2013 ...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE WESTERN HALF OF SOUTH CENTRAL TEXAS FROM 9 AM THURSDAY MORNING UNTIL 9 PM THURSDAY EVENING... .A STRONG COLD FRONT WILL SWEEP THROUGH SOUTH CENTRAL TEXAS ON THURSDAY MORNING. THE FRONT...ACCOMPANIED BY STRONG AND GUSTY NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WILL COUPLE WITH LOW RELATIVE HUMIDITIES OF 10 TO 20 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER THE WARNING AREA. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS THURSDAY AFTERNOON INTO EARLY EVENING. TXZ183>187-202>204-217>220-228-181030- /O.UPG.KEWX.FW.A.0007.130418T1400Z-130419T0200Z/ /O.NEW.KEWX.FW.W.0012.130418T1400Z-130419T0200Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-ATASCOSA-DIMMIT- 333 PM CDT WED APR 17 2013 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS SOUTH CENTRAL TEXAS...GENERALLY WEST OF A LINE FROM MOUNTAIN HOME TO LYTLE TO CAMPBELLTON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... VAL VERDE...EDWARDS...REAL...KERR...BANDERA...KINNEY... UVALDE...MEDINA...MAVERICK...ZAVALA...FRIO...ATASCOSA... DIMMIT. * 20-FOOT WIND...NORTHWEST TO NORTH 20 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
2 follow-up statements
559 WWUS84 KEWX 181034 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 534 AM CDT THU APR 18 2013 ...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE WESTERN HALF OF SOUTH CENTRAL TEXAS FROM 9 AM THIS MORNING UNTIL 9 PM THIS EVENING... .A STRONG COLD FRONT WILL SWEEP THROUGH SOUTH CENTRAL TEXAS THIS MORNING INTO EARLY AFTERNOON. IN THE WAKE OF THE FRONT...STRONG AND GUSTY NORTHWEST TO NORTH WINDS OF 20 TO 25 MPH WILL COUPLE WITH LOW RELATIVE HUMIDITIES OF 10 TO 20 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER THE WARNING AREA. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS THIS AFTERNOON INTO EARLY EVENING. TXZ183>187-202>204-217>220-228-182100- /O.CON.KEWX.FW.W.0012.130418T1400Z-130419T0200Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-ATASCOSA-DIMMIT- 534 AM CDT THU APR 18 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ACROSS SOUTH CENTRAL TEXAS...GENERALLY WEST OF A LINE FROM MOUNTAIN HOME TO LYTLE TO CAMPBELLTON... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... VAL VERDE...EDWARDS...REAL...KERR...BANDERA...KINNEY... UVALDE...MEDINA...MAVERICK...ZAVALA...FRIO...ATASCOSA... DIMMIT. * 20-FOOT WIND...NORTHWEST TO NORTH 20 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
895 WWUS84 KEWX 181950 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 250 PM CDT THU APR 18 2013 ...A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF THE WESTERN HALF OF SOUTH CENTRAL TEXAS THROUGH 9 PM THIS EVENING... .STRONG GUSTY NORTHWEST TO NORTH WINDS OF 20 TO 25 MPH WILL COUPLE WITH LOW RELATIVE HUMIDITIES OF 15 TO 20 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER THE WARNING AREA. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS INTO THE EARLY EVENING MAINLY DUE TO STRONG GUSTY NORTHERLY WINDS OF 15 TO 25 MPH. TXZ183>187-202>204-217>220-228-190200- /O.CON.KEWX.FW.W.0012.000000T0000Z-130419T0200Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-ATASCOSA-DIMMIT- 250 PM CDT THU APR 18 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS SOUTH CENTRAL TEXAS...GENERALLY WEST OF A LINE FROM MOUNTAIN HOME TO LYTLE TO CAMPBELLTON... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... VAL VERDE...EDWARDS...REAL...KERR...BANDERA...KINNEY... UVALDE...MEDINA...MAVERICK...ZAVALA...FRIO...ATASCOSA... DIMMIT. * 20-FOOT WIND...NORTHWEST TO NORTH 20 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:24 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 17, 3:24 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 324 PM CDT WED APR 17 2013 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... LOW CLOUDS WERE HAVING A DIFFICULT TIME BREAKING OUT ACROSS PARTS OF THE CENTRAL CWA THIS AFTERNOON DUE TO THE STRONG LOW LEVEL MOISTURE ADVECTION OFF THE GULF. THE WARM AND MOIST SLY WINDS WILL CONTINUE THIS EVENING AND MOST OF THE OVERNIGHT HOURS. LOW CLOUDS WILL QUICKLY REDEVELOP EARLY THIS EVENING...WITH ISOLATED LOW LEVEL CONVERGENCE SHOWERS FORMING LATER THIS EVENING ACROSS THE EASTERN HALF OF THE CWA. THE STRONG COLD FRONT DIVING SWD ACROSS NW TX THIS AFTERNOON WILL ARRIVE IN THE NWRN CWA IN THE EARLY MORNING HOURS AND APPROACH THE I35 CORRIDOR BY DAYBREAK WITH A LINE OF SCATTERED SHOWERS/ISOLATED STORMS ALONG THE FRONT. THE COLD FRONT QUICKLY PUSHES EAST OF THE CWA BY EARLY AFTERNOON AND THEREFORE THE SEVERE RISK IS REDUCED FOR THIS AREA AS THE COOLER DRIER AIRMASS QUICKLY BUILDS IN BEHIND THE FRONT. WILL STILL MENTION A FEW STRONG STORMS OVER THE FAR EASTERN COUNTIES IN THE LATE MORNING AND EARLY AFTERNOON HOURS IN THE HWO. OTHERWISE CLEARING...WINDY AND COOLER THURSDAY...ALTHOUGH THE RIO GRANDE PLAINS WILL STILL SEE HIGHS IN THE LOW TO MID 80S WHERE COLD AIR ADVECTION WILL NOT BE AS STRONG. CLEAR AND MUCH COLDER THURSDAY NIGHT...ALTHOUGH WINDS SHOULD KEEP TEMPERATURES UP A FEW DEGREES...PROBABLY KEEPING MIN TEMPS ABOVE RECORD VALUES. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)... THE COOL DRY SURFACE RIDGE PREVAILING OVER THE AREA FRIDAY AND SLOWLY SLIDING EASTWARD FRIDAY NIGHT. UNSEASONABLY COOL AND SUNNY FRIDAY WITH NLY WINDS SUBSIDING AND SHIFTING TO THE SE OVER RIO GRANDE PLAINS IN THE AFTERNOON. CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR A NEAR IDEAL NIGHT OF RADIATIONAL COOLING. THEREFORE THERE IS A GOOD OPPORTUNITY FOR RECORD LOWS TO BE TIED OR BROKEN SATURDAY MORNING. A WARMING TREND OVER THE WEEKEND IN THE EARLY NEXT WEEK AS THE SURFACE RIDGE SLIPS EAST. S-SELY BREEZES PICKING UP BY SATURDAY AFTERNOON AND CONTINUING THROUGH MONDAY NIGHT. LOW LEVEL MOISTURE RETURNING SUNDAY MORNING WITH MUCH WARMER MIN TEMPS MONDAY AND TUESDAY MORNINGS. ANOTHER STRONG CANADIAN COLD FRONT IS INDICATED TO PUSH THRU S TX DURING AFTERNOON AND EVENING TUESDAY. HAVE CONTINUED SLIGHT TO LOW CHANCE POPS WITH THIS FRONT WITH SOME POSSIBLE POST FRONTAL SHOWERS DUE TO DISTURBANCES IN THE WESTERLY FLOW ALOFT. && .FIRE WEATHER... A STRONG COLD FRONT THURSDAY WILL BRING A BRIEF CHANCE OF WETTING RAINS TO THE NORTH AND EASTERN PARTS OF THE AREA TONIGHT AND THURSDAY MORNING. VERY WINDY AND DRY CONDITIONS WILL DEVELOP ACROSS MUCH OF THE AREA THURSDAY AFTERNOON AND EVENING BEHIND THE FRONT. FIRE WEATHER CONDITIONS WILL REACH CRITICAL CRITERIA BEHIND THE FRONT ACROSS THE WESTERN PORTIONS OF THE AREA AND A RED FLAG WARNING WILL BE IN EFFECT FROM 9AM TO 9PM ON THURSDAY. THE REMAINDER OF SOUTH CENTRAL TEXAS WILL HAVE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON INTO EARLY EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE INDICATED DURING THE AFTERNOON HOURS ON FRIDAY AND SATURDAY FOR THE WESTERN HALF OF SOUTH CENTRAL TEXAS. SOUTHERLY WINDS RESUME OVER THE WEEKEND ALLOWING RELATIVE HUMIDITIES TO RECOVER SUNDAY INTO EARLY NEXT WEEK AHEAD OF THE NEXT COLD FRONT ON TUESDAY. && .CLIMATE... RECORD LOWS FOR APRIL 19 AND 20: AUSTIN CAMP MABRY...35/1901...39/1924 AUSTIN BERGSTROM....41/1953...45/2008 SAN ANTONIO.........42/1901...46/1953 DEL RIO.............46/1953...48/1953 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 75 46 71 41 / 40 40 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 68 75 42 69 35 / 30 40 0 0 0 NEW BRAUNFELS MUNI AIRPORT 69 78 44 71 39 / 30 30 0 0 0 BURNET MUNI AIRPORT 66 73 42 68 38 / 50 30 0 0 0 DEL RIO INTL AIRPORT 69 87 50 75 47 / 10 - 0 0 0 GEORGETOWN MUNI AIRPORT 67 72 40 68 37 / 50 40 0 0 0 HONDO MUNI AIRPORT 70 85 47 73 41 / 20 20 0 0 0 SAN MARCOS MUNI AIRPORT 69 76 44 70 39 / 30 40 0 0 0 LA GRANGE - FAYETTE REGIONAL 73 76 46 69 40 / 20 50 0 0 0 SAN ANTONIO INTL AIRPORT 71 81 48 72 42 / 30 30 0 0 0 STINSON MUNI AIRPORT 70 82 48 73 43 / 20 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 9 PM CDT THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...DIMMIT...EDWARDS...FRIO...KERR... KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...01 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Apr 17, 5:03 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 503 AM CDT WED APR 17 2013 TXZ171>173-183>194-202>209-217>225-228-181015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 503 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS LATE THURSDAY MORNING UNTIL EARLY AFTERNOON. THESE STORMS WILL BE ALONG AND EAST OF I-35. THERE IS A FIRE WEATHER WATCH IN EFFECT FOR THURSDAY FOR THE AREA WEST OF A LINE FROM MOUNTAIN HOME TO LYTLE TO CAMPBELLTON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY MORNING AND AFTERNOON.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:04 PM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Dimmit, Edwards, Frio, Kerr and 7 more | 20 hr |
| Apr 17, 6:27 PM CDT | Special Weather Statement | EWX | Kinney | 63 min |
| Apr 17, 6:45 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Val Verde | 60 min |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.